Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 11, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 8, 2012, 9:35 PM PST for Union County, Oregon. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2012, 9:35 PM PST (05:35 UTC)
- Expired
- Mar 9, 2012, 7:26 PM PST
- In force
- 22 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 5.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS76 KPDT 090535 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 935 PM PST THU MAR 8 2012 ...VERY WINDY CONDITIONS CAN BE EXPECTED TONIGHT THROUGH FRIDAY EVENING IN AND AROUND LADD AND PYLES CANYONS... .STRONG SURFACE PRESSURE GRADIENTS BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE OFF THE PACIFIC COAST HAVE CAUSED WINDS TO INCREASE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. ORZ049-091500- /O.NEW.KPDT.WI.Y.0011.120309T0535Z-120310T0600Z/ GRANDE RONDE VALLEY- 935 PM PST THU MAR 8 2012 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST FRIDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 10 PM PST FRIDAY. * TIMING: TONIGHT THROUGH FRIDAY EVENING. * WINDS: SOUTHERLY WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS: VERY WINDY CONDITIONS COULD MAKE TRAVEL THROUGH LADD CANYON ALONG I-84 AND STATE HIGHWAYS 203 AND 237 NEAR UNION DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
011 WWUS76 KPDT 091324 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 524 AM PST FRI MAR 9 2012 ...VERY WINDY CONDITIONS CAN BE EXPECTED THROUGH THIS EVENING IN AND AROUND LADD AND PYLES CANYONS... .STRONG SURFACE PRESSURE GRADIENTS BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE OFF THE PACIFIC COAST WILL CREATE GUSTY WINDS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. ORZ049-092130- /O.CON.KPDT.WI.Y.0011.000000T0000Z-120310T0600Z/ GRANDE RONDE VALLEY- 524 AM PST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: THROUGH FRIDAY EVENING. * WINDS: SOUTHERLY WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE POSSIBLE. * IMPACTS: VERY WINDY CONDITIONS COULD MAKE TRAVEL THROUGH LADD CANYON ALONG I-84 AND STATE HIGHWAYS 203 AND 237 NEAR UNION DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
378 WWUS76 KPDT 092206 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 206 PM PST FRI MAR 9 2012 ...VERY WINDY CONDITIONS CAN BE EXPECTED THROUGH THIS EVENING IN AND AROUND LADD AND PYLES CANYONS... .STRONG SURFACE PRESSURE GRADIENTS BETWEEN HIGH PRESSURE TO THE SOUTHEAST AND LOW PRESSURE OFF THE PACIFIC COAST WILL CREATE GUSTY WINDS IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY. ORZ049-100600- /O.CON.KPDT.WI.Y.0011.000000T0000Z-120310T0600Z/ GRANDE RONDE VALLEY- 206 PM PST FRI MAR 9 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... A WIND ADVISORY FOR LADD AND PYLES CANYONS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * TIMING: THROUGH THIS EVENING...WITH WINDS BEGINNING TO SLOW DECREASE AFTER 4 PM PST. * WINDS: SOUTH WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS: VERY WINDY CONDITIONS COULD MAKE TRAVEL THROUGH LADD CANYON ALONG I-84 AND STATE HIGHWAYS 203 AND 237 NEAR UNION DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
692 WWUS76 KPDT 100326 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 726 PM PST FRI MAR 9 2012 ...WINDS WILL CONTINUE TO DIMINISH TONIGHT IN THE GRANDE RONDE VALLEY... ORZ049-100430- /O.CAN.KPDT.WI.Y.0011.000000T0000Z-120310T0600Z/ GRANDE RONDE VALLEY- 726 PM PST FRI MAR 9 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH PRESSURE GRADIENTS REMAIN TIGHT WINDS ARE NO LONGER AT ADVISORY LEVELS. WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PERSIST THROUGH THE EVENING THEN DIMINISH OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 8, 7:52 PM PST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 8, 7:52 PM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 752 PM PST THU MAR 8 2012 .UPDATE...SOME HIGH CLOUDS MOVING OVER THE AREA THIS EVENING WILL KEEP TEMPERATURES FROM FALLING AS DRAMATICALLY AS THE LAST COUPLE OF NIGHTS. HOWEVER...THE FORECAST HAS BEEN MODIFIED SLIGHTLY TO ACCOUNT FOR THE HIGH PRESSURE INVERSION THAT WILL KEEP RIDGETOPS A FEE DEGREES WARMER THAN THE VALLEYS. HAVE ALSO WARMED FRIDAYS HIGH TEMPERATURES BASED ON MODEL DATA THAT SUGGESTS TOMORROW WILL BE SIMILAR TO TODAY. WINDY CONDITIONS WILL CONTINUE IN THE SOUTHERN END OF THE GRANDE RONDE VALLEY AS WELL AS IS IN OTHER PORTIONS OF THE EASTERN MOUNTAINS. YET WINDS WILL GENERALLY REMAIN BELOW 30 MPH SO WIND ADVISORIES WILL NOT BE ISSUED. TRIMARCO && .PREV DISCUSSION... /ISSUED 247 PM PST THU MAR 8 2012/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...THE HIGH PRESSURE RIDGE OVER THE REGION WILL BEGIN TO FLATTEN AND SHIFT EAST TONIGHT. THIS PROCESS WILL CONTINUE FRIDAY AS A WEAK PACIFIC SYSTEM MOVES TOWARDS THE COAST. CONDITIONS TONIGHT WILL BE FAIR AND DRY. OVERNIGHT LOW TEMPS WILL CONTINUE TO RUN SLIGHTLY BELOW SEASONAL, BUT WILL BE WARMER THAN THE PAST COUPLE OF NIGHTS. HIGH TEMPS WILL BE ABOVE SEASONAL AGAIN ON FRIDAY. THE PRESSURE GRADIENT ACROSS THE SOUTHERN END OF THE GRANDE RONDE VALLEY WILL REMAIN RELATIVELY TIGHT TONIGHT INTO FRIDAY. AT THIS TIME SUSTAINED WINDS LOOK TO BE IN 20 TO 30 MPH RANGE, BUT COULD INCREASE TO 25 TO 35 MPH AT TIMES. SINCE THE WINDS ARE HOLDING JUST BELOW THE 30 TO 35 MPH RANGE, WILL HOLD OFF ON ISSUING AN ADVISORY FOR NOW. THE WINDS IN THIS AREA WILL HAVE TO BE MONITORED FOR ANY INCREASE IN THE WINDS THOUGH. MAY SEE SOME LIGHT PRECIP NEAR THE CASCADES LATE FRIDAY AFTERNOON FROM THE APPROACHING SYSTEM. THIS WEAK PACIFIC SYSTEM WILL MOVE INTO AND ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. WILL MAINLY SEE LIGHT PRECIP ALONG THE CASCADE EAST SLOPES FROM THIS SYSTEM FRIDAY NIGHT AND SATURDAY. ALSO MAY SEE SOME VERY LIGHT PRECIP IN THE BLUE AND WALLOWA MOUNTAINS SATURDAY. THERE MAY A FEW POCKETS OF TEMPS AT OR BELOW 32 DEGREES LATE FRIDAY NIGHT IN THE CASCADE EAST SLOPE VALLEYS. THUS WILL INDICATE A SLIGHT CHANCE OF LIGHT FREEZING RAIN, THOUGH AMOUNTS WILL BE MINIMAL. A LARGER, WETTER PACIFIC SYSTEM WILL APPROACH THE REGION SATURDAY NIGHT. THIS SYSTEM STILL LOOKS TO BRING SOME PRECIP TO MOST AREAS. HAVE INCREASED POPS IN THE WASHINGTON CASCADE EAST SLOPES, THE BLUE MOUNTAINS AND THE BLUE MOUNTAIN FOOTHILLS SATURDAY NIGHT. SNOW LEVELS WILL BE LOWER SATURDAY NIGHT BUT SNOW AMOUNTS SHOULD BE LIGHT. 90 LONG TERM...SUNDAY THROUGH THURSDAY...AN ACTIVE WEATHER PATTERN IS EXPECTED THROUGH MUCH OF NEXT WEEK. MODELS ARE GENERALLY IN GOOD AGREEMENT WITH JUST SOME TIMING DIFFERENCES. ON SUNDAY A TROUGH WILL BE MOVING THROUGH THE AREA WITH A CHANCE OF RAIN AND MOUNTAIN SNOW. SNOW LEVELS WILL BE AROUND 4000 FEET INITIALLY THEN DROP TO AROUND 2500 FEET. THE SYSTEM LOOKS FAIRLY WET AND THE MOUNTAINS COULD SEE UP TO A HALF INCH OF RAIN OR A FEW INCHES OF SNOW IN THE HIGHER ELEVATIONS WITH UP TO ONE TO TWO TENTHS OF RAIN IN THE LOWER ELEVATIONS. SUNDAY NIGHT AND MONDAY THE RAIN AND SNOW WILL TAPER OFF TO SHOWERS. ANOTHER SYSTEM WILL ARRIVE LATE MONDAY AFTERNOON AND MONDAY NIGHT WITH ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW ABOVE 2500 TO 3000 FEET. THE RAIN AND SNOW WILL TAPER OFF TO SHOWERS TUESDAY. AFTER A BRIEF BREAK TUESDAY NIGHT, YET ANOTHER SYSTEM WILL ARRIVE WEDNESDAY WITH A CHANCE OF RAIN AND MOUNTAIN SNOW ABOVE 3500 TO 4000 FEET THROUGH WEDNESDAY NIGHT. YET ANOTHER WAVE WILL ARRIVE THURSDAY WITH MAINLY RAIN AS SNOW LEVELS WILL BE AROUND 5500 FEET. TEMPERATURES WILL BE IN THE UPPER 40S TO LOWER 50S WITH UPPER 30S TO MID 40S IN THE MOUNTAINS SUNDAY THROUGH TUESDAY THEN WARM A FEW DEGREES WEDNESDAY AND THURSDAY. THERE WILL BE PERIODS OF BREEZY WINDS WITH THE SYSTEM PASSAGES. PERRY AVIATION...00Z TAFS...MOSTLY CLEAR SKIES WITH SOME SCATTERED CIRRUS ABOVE 20000 FEET AGL IS EXPECTED FOR THE NEXT 24 HOURS. SURFACE WINDS WILL BE LESS THAN 10 KNOTS TONIGHT AND TOMORROW MORNING THEN INCREASE TO 10 TO 15 KNOTS WITH SOME GUSTS TO 20 KNOTS TOMORROW AFTERNOON. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 32 66 38 62 / 0 0 10 10 ALW 35 63 42 62 / 0 0 10 10 PSC 27 64 38 62 / 0 0 10 10 YKM 28 56 32 60 / 0 0 20 10 HRI 27 62 35 64 / 0 0 10 10 ELN 28 56 34 56 / 0 10 20 20 RDM 25 67 32 58 / 0 0 10 10 LGD 31 54 36 58 / 0 0 10 10 GCD 27 57 32 61 / 0 0 10 10 DLS 30 63 37 57 / 0 0 20 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX FRIDAY : GREEN SATURDAY : GREEN SUNDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 82/
Hazardous weather outlook, Mar 8, 5:54 AM PST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 554 AM PST THU MAR 8 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 091345- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- 554 AM PST THU MAR 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A STRONG UPPER LEVEL HIGH PRESSURE RIDGE ALONG THE COAST THIS MORNING WILL MOVE EAST THROUGH THE DAY WITH THE RIDGE AXIS MOVING OVER EASTERN WASHINGTON/OREGON BY THIS AFTERNOON. THE HIGH PRESSURE WILL PROVIDE A DRY SOUTHERLY FLOW ALOFT TODAY FOR MOSTLY SUNNY SKIES AND WARMER HIGH TEMPERATURES THIS AFTERNOON. THE RIDGE WILL CONTINUE OVER THE PACIFIC NORTHWEST TONIGHT FOR A CONTINUATION OF DRY CONDITIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE AFOREMENTIONED UPPER LEVEL RIDGE STARTS BREAKING DOWN ON FRIDAY AS THE RIDGE AXIS MOVES EAST INTO IDAHO/MONTANA. AS SUCH THE RIDGE WILL BRING DRY CONDITIONS AND WARMER TEMPERATURES THROUGH FRIDAY. A WEAKENING AND MAINLY DRY FRONTAL BOUNDARY MOVES ACROSS THE REGION FRIDAY NIGHT. THE EAST SLOPES OF THE CASCADES WILL HAVE THE BEST CHANCE FOR PRECIPITATION WITH THIS SYSTEM DURING FRIDAY NIGHT. WASHINGTON AND OREGON WILL BE UNDER A SOUTHWEST FLOW ALOFT SATURDAY AS THE NEXT SYSTEM APPROACHES THE COAST WITH THE BEST CHANCE FOR PRECIPITATION OVER THE CASCADES. A STRONG WEATHER SYSTEM WILL PUSH A COLD FRONT AND ATTENDANT MOISTURE THROUGH THE FORECAST AREA SATURDAY NIGHT AND SUNDAY FOR RAIN AND SNOW LIKELY IN THE MOUNTAINS WITH A CHANCE OF RAIN IN THE COLUMBIA BASIN AND ADJACENT VALLEYS AS WELL AS IN NORTH CENTRAL OREGON. THEN A SERIES OF STRONGER UPPER LEVEL TROUGHS AND ASSOCIATED SURFACE FRONTS MOVE ACROSS THE AREA MONDAY THROUGH THE MIDDLE OF NEXT WEEK. THESE SYSTEMS WILL BRING RAIN AND MOUNTAIN SNOW ALONG WITH COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.